Alert archive / New York / Gale Warnings in 2013

Gale Warning 29, NWS New York, NY

December 13, 2013

NWS New York, NY issued this gale warning at Dec 13, 2013, 3:55 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2013, 3:55 AM EST (08:55 UTC)
Expired
Dec 13, 2013, 3:59 PM EST
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WHUS71 KOKX 130855
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 AM EST FRI DEC 13 2013

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-131800-
/O.UPG.KOKX.SC.Y.0103.000000T0000Z-131214T0600Z/
/O.NEW.KOKX.GL.W.0029.131213T0855Z-131213T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
355 AM EST FRI DEC 13 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO
  MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 9 FEET.

* TIMING...GALE CONDITIONS TODAY...GRADUALLY SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-131800-
/O.EXT.KOKX.SC.Y.0103.000000T0000Z-131213T2300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
355 AM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO
  MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THROUGH
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-355-131800-
/O.CON.KOKX.SC.Y.0103.000000T0000Z-131213T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 AM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...LONG ISLAND
  BAYS.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
3 follow-up statements
926 
WHUS71 KOKX 130906
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST FRI DEC 13 2013

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-131800-
/O.CON.KOKX.GL.W.0029.000000T0000Z-131213T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
406 AM EST FRI DEC 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO 
  MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

* TIMING...GALE CONDITIONS TODAY...GRADUALLY SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-353-355-131800-
/O.CON.KOKX.SC.Y.0103.000000T0000Z-131213T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 AM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES
  INLET NY OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...LONG
  ISLAND BAYS.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET ON THE OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
010 
WHUS71 KOKX 131708
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1208 PM EST FRI DEC 13 2013

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-132300-
/O.CON.KOKX.GL.W.0029.000000T0000Z-131213T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1208 PM EST FRI DEC 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO 
  MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 6 FEET.

* TIMING...GALE CONDITIONS TODAY...GRADUALLY SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-353-355-132300-
/O.CON.KOKX.SC.Y.0103.000000T0000Z-131213T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1208 PM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES 
  INLET NY OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...
  LONG ISLAND BAYS.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET ON THE OCEAN WATERS...AND 3 TO 5 FEET ON LONG
  ISLAND SOUND.

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
162 
WHUS71 KOKX 132059
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EST FRI DEC 13 2013

...ROUGH CONDITIONS ON THE EASTERN WATERS THIS EVENING...

ANZ350-140000-
/O.CAN.KOKX.GL.W.0029.000000T0000Z-131213T2300Z/
/O.EXB.KOKX.SC.Y.0103.000000T0000Z-131214T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
359 PM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO
  MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-355-132200-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-131213T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 PM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS ACROSS
WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE SOUTH SHORE BAYS
AND THE OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ330-340-353-140000-
/O.EXT.KOKX.SC.Y.0103.000000T0000Z-131214T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
359 PM EST FRI DEC 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS AND THE COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO
  MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 13, 1:26 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 13, 1:26 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
126 AM EST FRI DEC 13 2013

.SYNOPSIS...
LOW PRESSURE ACROSS EASTERN CANADA WILL TRACK OFFSHORE ON FRIDAY
SENDING A COLD FRONT THROUGH THE AREA FRIDAY EVENING. HIGH
PRESSURE BUILDS IN ACROSS THE NORTHEAST FRIDAY NIGHT. LOW
PRESSURE WILL THEN MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS
SATURDAY WITH A SECONDARY LOW FORMING ALONG THE MID ATLANTIC COAST
SATURDAY NIGHT. THE LOW THEN TRACKS NORTHEAST INTO THE CANADIAN
MARITIMES SUNDAY INTO SUNDAY NIGHT. HIGH PRESSURE BUILDS FOR
MONDAY...FOLLOWED BY A QUICK MOVING FRONTAL SYSTEM ON TUESDAY.
HIGH PRESSURE RETURNS FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE PASSING THROUGH EASTERN CANADA WILL SEND A COLD
FRONT SE ACROSS THE GREAT LAKES...WITH HIGH PRESSURE CENTERED
OVER THE TN VALLEY. THIS WILL KEEP THE AREA UNDER A W/SW FLOW
WHICH WILL GUSTS UP TO 20 MPH AT TIMES...ESPECIALLY IN URBAN AND
COASTAL AREAS. SOME MOISTURE FROM THE GREAT LAKES WILL ALSO
MOVE ACROSS NORTHERN PORTIONS OF THE LOWER HUDSON VALLEY AND
INTERIOR SW CT IN THE FORM OF CLOUDS AND POSSIBLE FLURRIES.

OVERNIGHT LOWS WILL GENERALLY BE IN THE TEENS WITH A FEW SINGLE
DIGITS POSSIBLE INLAND DEPENDING ON THE EXTEND OF THE CLOUD COVER
WORKING IN FROM THE WEST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
SURFACE HIGH BRIEFLY RETREATS TO THE SOUTH AS A WEAK COLD FRONT
PUSHES THROUGH THE NORTHEAST FRIDAY AFTERNOON. THE HIGH BUILDS
BACK UP IN THE WAKE FRIDAY NIGHT...BRINGING ABOUT THE LAST DRIER
WEATHER BEFORE THE APPROACHING LOW PRESSURE SYSTEM FOR THE
WEEKEND. OVERALL...EXPECTING THE PASSAGE OF THE FRONT TO BE DRY
WITH THE PERSISTING ARCTIC AIR MASS KEEPING FAIRLY DRY AIR OVER THE
REGION. THE FRONT ALONG WITH A PASSING WEAK WAVE ALOFT COULD
TRIGGER ISOLATED FLURRIES OVER INTERIOR PORTIONS OF NY AND CT LATE
IN THE DAY AND EARLY FRI EVENING. A PERIOD OF DRY WEATHER THEN
SETS IN BEFORE LIGHT PCPN ASSOCIATED WITH THE APPROACHING LOW
TRACKING THROUGH THE SOUTHEAST BEGINS TO MOVE IN. CURRENTLY JUST
HAVE SLIGHT CHC WITH LIGHT SNOW BY 12Z SAT...DEPENDING ON THE
TIMING OF THE LOW COULD SEE A DIFFERENCE OF PCPN START TIME.
HOWEVER...CONFIDENCE IS THERE THAT ANY INITIAL PCPN WILL BE IN THE
FORM OF LIGHT SNOW.

COLD WEATHER REMAINS THE STORY THROUGH FRIDAY AS 850MB TEMPS
REMAIN AROUND -10 DEGREES. HIGHS FRIDAY WILL BE A COUPLE DEGREES
WARMER...THOUGH STILL AROUND 10 DEGREES BELOW NORMAL. INCREASED
CLOUD COVER AHEAD OF THE APPROACHING SYSTEMS FRI NIGHT WILL KEEP
LOWS IN THE 20S ALONG THE COAST...AND IN THE UPPER TEENS INLAND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SOUTHERN STREAM SHORTWAVE MOVING OUT OF THE SOUTHERN PLAINS AND INTO
THE SOUTHEAST WILL DEVELOP A SURFACE LOW MOVING THROUGH THE GULF
COAST STATES. HIGH PRESSURE WILL REMAIN TO THE NORTH OVER
SOUTHEASTERN CANADA AND INTO THE NORTHEAST. COLD AIR DAMMING WILL
KEEP COLD AIR EAST OF THE APPALACHIANS INTO NORTH CAROLINA.
DEVELOPING WARM ADVECTION...AND COASTAL FRONT...ALONG WITH
ISENTROPIC LIFT WILL RESULT IN PRECIPITATION DEVELOPING BY
SATURDAY MORNING. COLD AIR WILL BE IN PLACE AT THE START FOR ALL
SNOW. THE TREND HAS BEEN FOR A WARMER SOLUTION WITH THE EVOLUTION
OF THE LOW AS THE STORM REDEVELOPS OFF THE MID ATLANTIC COAST LATE
SATURDAY INTO SATURDAY EVENING. ALL MODELS ARE TRACKING THE LOW
JUST INSIDE THE BENCHMARK...40/70. FLOW WILL BE PROGRESSIVE AND NO
UPPER CLOSED LOW ASSOCIATED WITH THE SYSTEM. PLENTY OF GULF AND
ATLANTIC MOISTURE WILL BE INCORPORATED INTO THE SYSTEM. MOST OF
THE PRECIPITATION WILL OCCUR AT THE START...SATURDAY INTO THE
EVENING. AS WARMER AIR MOVES INTO A TRANSITION TO RAIN ALONG THE
COAST IS LIKELY AND FARTHER INLAND WILL BE A TRANSITION OF
SNOW...SLEET...AND FREEZING RAIN...TAKING LONGER FOR THE
TRANSITION INTO THE LOWER HUDSON VALLEY UNTIL LATE SATURDAY NIGHT.
QPF AMOUNTS VARY WITH THE MODELS AND LEANED TOWARD THE WPC AND RFC
GUIDANCE. SNOWFALL TOTALS WILL BE LEAST ACROSS SUFFOLK COUNTY NEW
YORK WITH THE HIGHEST ACROSS THE LOWER HUDSON VALLEY...RANGING
FROM AROUND 2 INCHES TO 6 INCHES. PRECIPITATION TYPE AND TIMING
TRANSITION WILL HAVE AN IMPACT ON SNOW AND ICE TOTALS. STILL DO
NOT HAVE HIGH ENOUGH CONFIDENCE OF A 6 INCH SNOWFALL INLAND AND
WILL NOT ISSUE ANY WATCHES AT THIS TIME...AND LOOKS LIKE AN
ADVISORY EVENT AT THIS TIME.

THE LOW WILL MOVE AWAY ON SUNDAY...WITH PRECIPITATION ENDING. DRY
WEATHER RETURNS BRIEFLY SUNDAY INTO MONDAY NIGHT. THEN A QUICK
MOVING FRONTAL SYSTEM MOVES THROUGH FOR TUESDAY. HIGH PRESSURE
BUILDS IN FOR TUESDAY NIGHT INTO THURSDAY. FOLLOWED CLOSELY TO THE
CURRENT FORECAST AND WPC GUIDANCE FOR MONDAY NIGHT THROUGH
THURSDAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS HIGH PRESSURE MOVES ACROSS THE SOUTHEAST U.S. A LOW WILL MOVE
OVER NORTHERN NEW ENGLAND EARLY FRIDAY. A COLD FRONT WILL MOVE
ACROSS THE AREA FRIDAY EVENING FOLLOWED BY LOW PRESSURE SATURDAY.

VFR WEATHER WILL PREVAIL THROUGH 06Z SATURDAY.

W WINDS MAINLY FROM 250-290 DEGS OF 10-20 KT WITH GUSTS AROUND 25
KT WILL CONT UNTIL 21Z FRIDAY...THEN BECOME LIGHT AND VARIABLE FRI
EVE. LIGHT NE WINDS WILL DEVELOP BEHIND THE COLD FRONT FRI NIGHT.

.OUTLOOK FOR 06Z FRIDAY NIGHT THROUGH TUESDAY...

.FRI NIGHT...MVFR CIGS POSSIBLE LATE.
.SAT...IFR/LIFR IN DEVELOPING SNOW AND FOG AREA WIDE.
.SAT NIGHT...NYC/NJ METRO INCLUDING LONG ISLAND AND COASTAL
CT...IFR/LIFR IN SNOW CHANGING TO RAIN AT THE COAST. WEST AND NORTH OF
NYC...SNOW MIXING WITH SLEET AND FREEZING RAIN. E WINDS G20-30KT
MAINLY FROM NYC E.
.SUNDAY...LINGERING SNOW OR RAIN SHOWERS INTO THE AFTERNOON...
BECOMING VFR FROM W TO E DURING THE AFTERNOON.
.SUNDAY NIGHT-MON...VFR.
.TUE...CHANCE OF SUB-VFR IN SNOW SHOWERS

&&

.MARINE...
SCA IN EFFECT FOR ALL WATERS TONIGHT THROUGH FRIDAY WITH A
TIGHTENING PRESSURE GRADIENT WITH THE HIGH TO OUR SOUTH AND AN
APPROACHING COLD FRONT FROM THE NORTH. GUSTS UP TO 30 KTS WILL BE
PSBL...ESP FRIDAY MORNING...WITH SEAS ON THE OCEAN REACHING 4-6 FT
FRIDAY. CONDITIONS WILL START TO DIMINISH LATE FRIDAY FROM WEST TO
EAST AS THE HIGH BUILDS IN BEHIND THE DEPARTING FRONT.

LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS WILL MOVE OFF THE
MID ATLANTIC COAST SATURDAY NIGHT...PASSING SOUTH AND EAST OF THE
FORECAST WATERS THROUGH SUNDAY AS THE LOW HEADS INTO THE CANADIAN
MARITIME. SMALL CRAFT CONDITIONS ARE LIKELY ACROSS THE FORECAST
WATERS SATURDAY NIGHT INTO SUNDAY NIGHT IN ASSOCIATION WITH THE
LOW. BEHIND THE LOW LATE SUNDAY INTO SUNDAY NIGHT THERE IS A
POTENTIAL FOR A BRIEF PERIOD OF GALE FORCE GUSTS ON THE OCEAN
WATERS. SEAS WILL BE SLOW TO SUBSIDE WITH SMALL CRAFT SEAS ON THE
OCEAN WATERS LINGERING INTO TUESDAY NIGHT.

&&

.HYDROLOGY...
SIGNIFICANT PRECIPITATION IS LIKELY SATURDAY INTO SUNDAY IN
ASSOCIATION WITH A COASTAL LOW. LIQUID EQUIVALENT QPF RANGES FROM
3/4 TO 1 INCH...FALLING MAINLY AS SNOW ACROSS NORTHERN NEW JERSEY
INTO THE LOWER HUDSON VALLEY AND ACROSS SOUTHERN CONNECTICUT.
DRY WEATHER RETURNS SUNDAY NIGHT INTO THE BEGINNING OF NEXT WEEK.

&&

.EQUIPMENT...
THE NEW YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS
BEEN RETURNED TO SERVICE. HOWEVER...IF ISSUES ARISE AGAIN DUE TO
INTERFERENCE WITH THE U.S. COAST GUARD EMERGENCY BROADCAST
CHANNEL...THE TRANSMITTER MAY NEED TO BE TAKEN OUT OF SERVICE. IF THIS
DOES OCCUR...A NOTICE WILL BE MADE TO THE PUBLIC NOTIFYING THEM OF
SUCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345-355.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ350-353.

&&
Hazardous weather outlook, Dec 12, 4:30 PM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EST THU DEC 12 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176-178-132130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
430 PM EST THU DEC 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS ON
SATURDAY WILL EMERGE OFF THE MID ATLANTIC COAST SATURDAY
NIGHT...AND PASS SOUTHEAST OF LONG ISLAND ON SUNDAY. THE LOW COULD
BRING SIGNIFICANT SNOWFALL DURING THIS TIME...AND POSSIBLE A GLAZE
OF ICE LATE SATURDAY NIGHT INTO SUNDAY MORNING TO INLAND SECTIONS.
THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED INLAND NORTHWEST OF NEW
YORK CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-132130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 PM EST THU DEC 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-177-179-132130-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
430 PM EST THU DEC 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-132130-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
430 PM EST THU DEC 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTHWESTERLY GALES ARE POSSIBLE SUNDAY NIGHT IN THE WAKE OF THE
COASTAL LOW AS HIGH PRESSURE BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:23 AM ESTWinter Storm WatchOKXOrange, Putnam, Rockland, Westchester12 hr
Dec 13, 4:37 PM ESTWinter Storm WarningOKXOrange, Putnam, Rockland, Westchester37 hr
Dec 13, 4:37 PM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more36 hr
Dec 13, 6:38 PM ESTGale WatchOKX9 hr
Dec 13, 6:38 PM ESTSmall Craft AdvisoryOKX22 hr

Nearby

Gale Warnings in New York, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.